Vol. 4, No. 1, 2011

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11
Issue 3, 361–540
Issue 2, 181–359
Issue 1, 1–179

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors’ Addresses
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
The arithmetic of trees

Adriano Bruno and Dan Yasaki

Vol. 4 (2011), No. 1, 1–11
Abstract

The arithmetic of the natural numbers can be extended to arithmetic operations on planar binary trees. This gives rise to a noncommutative arithmetic theory. In this exposition, we describe this arithmetree, first defined by Loday, and investigate prime trees.

Keywords
arithmetree, planar binary trees
Mathematical Subject Classification 2000
Primary: 05C05
Secondary: 03H15
Milestones
Received: 3 June 2008
Revised: 19 May 2011
Accepted: 20 May 2011
Published: 22 September 2011

Communicated by Robert W. Robinson
Authors
Adriano Bruno
Department of Mathematics and Statistics
Lederle Graduate Research Tower
The University of Massachusetts at Amherst
Amherst, Massachusetts 01003-9305
United States
Dan Yasaki
Department of Mathematics and Statistics
The University of North Carolina at Greensboro
Greensboro, North Carolina 27402-6170
United States